Does conception before Depo-Provera provera (medroxyprogesterone) birth defects?

No. Conceiving and then getting a Depo Provera (medroxyprogesterone) shot as conception is not ideal. However, Depo Provera (medroxyprogesterone) doesn't usually cause any fetal anomalies. Of course, every woman is at risk of having a baby with a birth defect. But Depo Provera (medroxyprogesterone) isn't known for causing birth defects.

Related Questions

I got pregnant while on the Depo-Provera shot, what are the chances of birth defects?

Very low. Accidental pregnancies that occur on depoprovera or other Progesterone only birth control methods did not put the fetus at risk above the normal baseline risks. Read more...
2-4% like EV1 else. Depo-provera does not increase you risk to have a baby with congenital anomalies. That risk is 2-4% for anyone attempting reproduction and reaching a viable delivery. Take Folic Acid 1-5 mg daily! Read more...

Can depo-provera lead to birth defects?

Yes. If the fetus is exposed to depoprovera after about 14 weeks, it can cause problems with the development of a male fetus' genitalia. Read more...
No. Most studies do not demonstrate any teratogenic effects (birth defects) from exposure to depo-provera during pregnancy. Read more...

I got the Depo-Provera shot and didn't wait long enough before having sex. Now im pregnant and am worried the babay will have birth defects. Should I terminate?

NO. Let me understand - just in the rare case that your baby might have a problem, you'd kill it? I know you are scared, but killing the baby is not the solution. Talk to your obgyn and get the specific answers that you need. Choose life. Read more...
Don't worry! Depo-provera does not increase you risk to have a baby with congenital anomalies. That risk is 2-4% for anyone attempting reproduction and reaching a viable delivery. Take Folic Acid 1-5 mg daily! no reason to contemplate termination from a medical standpoint. Read more...

Can Depo-Provera provera (medroxyprogesterone) birth control shot cause a lot of headaches?

Yes. Headaches can indeed be a side effect of Progesterone administration. If it's your first time on the depot Provera (medroxyprogesterone) and you didn't have headaches before, the shot may be the culprit. If the headaches occurred before the shot, you may want to see family doctor about your headaches. Good luck and don't give up. There are a lot of great contraceptive methods out there, even if you have to switch! Read more...

I want to donate my eggs, I am on Depo-Provera provera (medroxyprogesterone) (birth control injection) can I still donate?

Yes. You have to stop contraceptives , have to have normal periods , must be ovulation , have to under go vigorous screening process , at 38 you may not be the top choice , but still possible speak to your gyn doctor. Read more...